Alert archive / New Jersey / Areal Flood Warnings in 2020
Areal Flood Warning 23, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Jul 12, 2020, 6:39 PM EDT for Cumberland County, Salem County, New Jersey. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2020, 6:39 PM EDT (22:39 UTC)
- Expired
- Jul 13, 2020, 12:55 PM EDT
- In force
- 18 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, NJ, Salem County, NJ
The radar
The Philadelphia radar (KDIX), 77 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
056
WGUS41 KPHI 122239
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
639 PM EDT Sun Jul 12 2020
NJC011-033-131030-
/O.NEW.KPHI.FA.W.0023.200712T2239Z-200713T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland NJ-Salem NJ-
639 PM EDT Sun Jul 12 2020
The National Weather Service in Mount Holly NJ has issued a
* Flood Warning for...
North central Cumberland County in southern New Jersey...
Southeastern Salem County in southern New Jersey...
* Until 630 AM EDT Monday.
* At 636 PM EDT, The river gauge along the Maurice River at Norma
showed water levels near flood stage as a result of the heavy rain
the area received on Friday from Tropical Storm Fay. Water levels
are still slowly rising, so it may take a while for water to
recede.
* Some locations that could experience flooding include...
Vineland and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most
flood deaths occur in vehicles.
&&
LAT...LON 3953 7506 3945 7506 3940 7503 3939 7506
3945 7510 3953 7509
$$
SFJ3 follow-up statements
156
WGUS81 KPHI 130051
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
851 PM EDT Sun Jul 12 2020
NJC011-033-131030-
/O.CON.KPHI.FA.W.0023.000000T0000Z-200713T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland NJ-Salem NJ-
851 PM EDT Sun Jul 12 2020
...A FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM EDT MONDAY FOR
NORTH CENTRAL CUMBERLAND AND SOUTHEASTERN SALEM COUNTIES...
At 848 PM EDT, reporting gauges indicated flooding across the warned
area. The river gauge on the Maurice River at Norma, just west of
Vineland, shows that the river has exceeded flood stage. This is in
response to the heavy rain our area received on Friday from Tropical
Storm Fay. The river may continue to gradually rise slightly, but no
sharp rises are expected at this time.
Some locations that could experience flooding include...
Vineland and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most
flood deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3953 7506 3945 7506 3940 7503 3939 7506
3945 7510 3953 7509
$$
SFJ398
WGUS41 KPHI 131008
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
608 AM EDT Mon Jul 13 2020
NJC011-033-132230-
/O.EXT.KPHI.FA.W.0023.000000T0000Z-200713T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland NJ-Salem NJ-
608 AM EDT Mon Jul 13 2020
The National Weather Service in Mount Holly NJ has extended the
* Flood Warning for...
North central Cumberland County in southern New Jersey...
Southeastern Salem County in southern New Jersey...
* Until 630 PM EDT Monday.
* At 604 AM EDT, reporting gauges indicate the Maurice River at
Norma remains in flood as a result of the heavy rain the area
received from Tropical Storm Fay late last week. Water levels are
expected to remain above flood stage for much of the day. At the
river levels observed currently, several homes adjacent to the
river in the Vineland area begin to take on water.
* Some locations that could experience flooding include...
Vineland and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Protecting yourself from immediate threats to life and safety shall
take priority. Whenever possible, as long as it does not cause
greater harm, all COVID-19 protective action guidance should be
followed.
Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3953 7506 3945 7506 3940 7503 3939 7506
3945 7510 3953 7509
$$
CMS813
WGUS81 KPHI 131655
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
1255 PM EDT Mon Jul 13 2020
NJC011-033-131704-
/O.CAN.KPHI.FA.W.0023.000000T0000Z-200713T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland NJ-Salem NJ-
1255 PM EDT Mon Jul 13 2020
...THE FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL CUMBERLAND
AND SOUTHEASTERN SALEM COUNTIES...
Flood waters have receded, and are no longer expected to pose a
threat to life or property. Please continue to heed any road
closures.
LAT...LON 3953 7506 3945 7506 3940 7503 3939 7506
3945 7510 3953 7509
$$
MPSWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jul 12, 3:33 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 12, 3:33 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 333 PM EDT Sun Jul 12 2020 .SYNOPSIS... A weak cold front will pass through the region tonight, then high pressure builds in from the west for Monday. Several upper level disturbances will pass through the region Monday and Tuesday, and then a backdoor cold front slides through on Wednesday as the high moves offshore. A series of cold fronts will then affect the region late this week and into the weekend. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... The frontal boundary offshore is now expected to begin to dissipate this evening as an area of low pressure moves northward toward the area, combining with a cold front that is approaching the area from the west. Showers and isolated thunderstorms associated with the cold front approaching from the west will continue to move spread across eastern Pennsylvania late this afternoon into this evening as a short wave/vorticity impulses moves into the area. As the low approaches from the south and merges with the cold front, additional short waves/vorticity impulses will move into the area from the south, leading to additional showers and possible thunderstorm development this evening. As the surface low passes to the north and the front moves toward the coast overnight, the shower/thunderstorm activity will diminish later in the night and toward daybreak Monday. CAPE values are forecast to build to as much as 1,000 J/kg later this afternoon into this evening, so some thunderstorms will be possible, as many of the CAMs are indicating mainly between 4 pm - 10 pm. However, shear is only 25 knots or less and mid level lapse rates are less than 6 C/km, so severe weather is not expected. Although DCAPE values approach 700-800 J/kg, so if any thunderstorms do develop, some stronger gusty winds could occur. PW values will range between 1.5-1.75 inches, so heavy rainfall will also be possible. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... On Monday, the surface low will continue to lift to our north, while the cold front will stall out near the coast during the day. Meanwhile, another surface trough will move across the area during the day as it circles the low to our north. Most of the guidance keeps the forecast dry for much of the day Monday, although some guidance indicates some showers or thunderstorms possible across northern New Jersey and northeast Pennsylvania. We kept a slight chance of showers or thunderstorms everywhere due to the front near the coast and the surface trough moving in from the west. But overall, a drier forecast in store for much of our area as the majority of precipitation looks to remain north and south of the area. It will be another seasonably warm day, but dewpoints will be highest in the morning before lowering through the day, so it will become less humid by the afternoon. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Any lingering showers and thunderstorms will taper off Monday evening as the surface cold front and mid-level trough and shortwaves lift east of the region. Conditions dry out by midnight and high pressure centered over the Great Lakes and Ohio Valley will begin to push east. Tuesday looks to be dry across the majority of the forecast area. There should be decent mixing due to a downsloping northwest flow, and expecting surface dewpoints to drop into the upper 50s/low 60s. Generally pleasant, despite it being warm with highs into the mid to upper 80s, probably near 90 along the urban corridor. One of those dry summer days where although it is warm, the Heat Index is actually a bit lower than the air temp. With the base of upper trough just south of Long Island, some strong shortwave energy will dive through the southern Poconos and northern New Jersey in the afternoon. Will mention slight chance PoPs, as a few showers and thunderstorms are possible in the far northern zones, but moisture will be limited, so not expecting much convection. High pressure continues to build east Tuesday night and slides offshore on Wednesday. This allows a backdoor cold front to slide through the region. Onshore flow sets up, and with some weak shortwave energy passing through the region, some showers are possible east of the I-95 corridor. Models showing minimal QPF, but will mention a slight chance for showers Wednesday afternoon, mainly for the eastern half of the forecast area. Really not expecting many showers and not much QPF at all, but a few could pop up as some convergence develops between the urban corridor and the New Jersey shoreline. Conditions then get active for the late week period. Low pressure passing north of the region drags a cold front through the Great Lakes and Ohio Valley on Thursday, and the front slowly works its way across the Northeast Thursday night and Friday. Progression seems fairly slow, so will keep highest PoPs in the western zones Thursday afternoon and Thursday night before ramping up on Friday. Another round of convection is possible Saturday as the front gets hung up south of the region over the Mid-Atlantic and some shortwave energy passes through the region. There is a better chance for convection Sunday as another cold front passes through. Will keep PoPs capped at chance both days. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of today-this evening...Mostly VFR conditions will continue outside of any showers or thunderstorms. Isolated showers and thunderstorms will be possible for the rest of this afternoon into early evening. The most likely places for thunderstorms to affect the airport are for ABE and RDG. The rest of the TAF sites are expected to have showers this evening with little or no thunder. Generally VFR conditions are expected, although temporary locally lower conditions are possible with heaviest showers. Winds are mostly from the southwest 5-10 knots, with gusts 15-20 knots this afternoon. Winds gusts will diminish by sunset, then winds will be 5- 10 knots or less for the remainder of the evening. This evening-Overnight...There will remain a chance of showers through much of the night, but showers will end from southwest to northeast through the night. Generally VFR conditions are expected, although temporary locally lower conditions are possible with heaviest showers. Winds will southwest 5-10 knots early, then become light and variable overnight, before shifting to the northwest behind a cold front. Monday...Mostly VFR conditions are expected through the day. There is a chance of showers and thunderstorms, but the chance is too small to include in the TAFS. Winds will start off northwest 5-10 knots, but may shift to the west during the day. Outlook... Monday night...Lingering showers taper off, otherwise, VFR. NW winds less than 10 kt. Moderate confidence. Tuesday...VFR. NW winds less than 10 kt. High confidence. Wednesday...VFR. Shifting winds becoming SE less than 10 kt in the afternoon. Moderate confidence. Thursday through Friday...Mainly VFR. Scattered SHRA/TSRA with locally sub-VFR conditions, especially Friday. S winds 10-15 kt during the day and less than 10 kt at night. Moderate confidence. && .MARINE... Tonight-Monday...Conditions expected to remain below advisory levels through the period, although winds could gust around 20 knots at times. There is a chance of showers and thunderstorms for tonight into Monday which could lead to locally higher winds and waves. Outlook... Monday night...Seas on the ocean may touch 5 feet in the evening, but will subside through the overnight. Showers and thunderstorms taper off in the evening. Winds become NW around 10 kt. Tuesday through Thursday...Sub-SCA conditions expected with seas 2-4 feet. Chances for thunderstorms increase late Thursday. Rip Currents... A moderate risk for the formation of dangerous rip currents is forecast through Monday. Breezy southerly winds will combine with a medium-period southeasterly swell. Surf heights will generally be 2 to 4 feet. && .EQUIPMENT... The NOAA Weather Radio All Hazards broadcast from Hibernia Park, PA (WNG704) remains off the air until further notice due to damage to the antenna during the June 3 derecho. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Robertson Near Term...Robertson Short Term...Robertson Long Term...MPS Aviation...MPS/Robertson Marine...MPS/Robertson Equipment...WFO PHI
Hazardous weather outlook, Jul 12, 3:34 PM EDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 334 PM EDT Sun Jul 12 2020 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-132000- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 334 PM EDT Sun Jul 12 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-132000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 334 PM EDT Sun Jul 12 2020 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. There is a moderate risk for the formation of dangerous rip currents. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a moderate risk for the formation of dangerous rip currents on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-132000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 334 PM EDT Sun Jul 12 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MPS
In the hours before
Special weather statement, Jul 12, 6:26 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
626 PM EDT Sun Jul 12 2020
PAZ060-122300-
Berks-
626 PM EDT Sun Jul 12 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKS COUNTY...
At 625 PM EDT, a strong thunderstorm was located over Wernersville,
or near Reading, moving northeast at 30 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Reading, Wyomissing, Fleetwood, Sinking Spring, Laureldale,
Womelsdorf, Wernersville, Robesonia, Leesport, Shoemakersville,
Bernville, Lenhartsville, Spring Ridge, Fairview Hgts, Shillington,
West Reading, Mount Penn, Mohnton, Kenhorst and St. Lawrence.
This includes Interstate 176 in Pennsylvania between mile markers 9
and 11.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4037 7620 4058 7589 4036 7569 4023 7603
4031 7614
TIME...MOT...LOC 2225Z 234DEG 25KT 4035 7605
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:29 PM EDT | Special Weather Statement | PHI | Monmouth | 16 min |
Nearby
Areal Flood Warnings in New Jersey, 2020Every areal flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.